Alert archive / Idaho / Wind Advisories in 2008
Wind Advisory 8, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Feb 4, 2008, 1:16 PM PST for Idaho County, Idaho. It took effect at Feb 5, 2008, 1:00 PM PST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Feb 4, 2008, 1:16 PM PST (21:16 UTC)
- In effect from
- Feb 5, 2008, 1:00 PM PST
- Expired
- Feb 5, 2008, 10:00 PM PST
- In force
- 9 hr
- Issued by
- NWS Missoula, MT
County Idaho County, ID
The radar
The Missoula radar (KMSX), 175 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.3 hours before the alert went out and 218 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 709 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KMSO 042116 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 216 PM MST MON FEB 4 2008 IDZ008-050500- /O.NEW.KMSO.WI.Y.0008.080205T2100Z-080206T0800Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 116 PM PST MON FEB 4 2008 ...WIND ADVISORY IN EFFECT FROM 1 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT. ANOTHER PACIFIC STORM IS EXPECTED TO IMPACT THE REGION LATE TUESDAY AND TUESDAY NIGHT. AS THE STORM APPROACHES...SOUTH WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
4 follow-up statements
000 WWUS75 KMSO 050425 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 925 PM MST MON FEB 4 2008 IDZ008-051200- /O.CON.KMSO.WI.Y.0008.080205T2100Z-080206T0800Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 825 PM PST MON FEB 4 2008 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT... A WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TUESDAY TO MIDNIGHT PST TUESDAY NIGHT. ANOTHER PACIFIC STORM IS EXPECTED TO IMPACT THE REGION LATE TUESDAY AND TUESDAY NIGHT. AS THE STORM APPROACHES...SOUTH WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 051028 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 328 AM MST TUE FEB 5 2008 IDZ008-060000- /O.EXT.KMSO.WI.Y.0008.080205T2100Z-080206T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 228 AM PST TUE FEB 5 2008 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM PST THIS EVENING. ANOTHER PACIFIC STORM IS EXPECTED TO IMPACT THE REGION LATE TODAY INTO TONIGHT. AS THE STORM APPROACHES...SOUTH WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH TUESDAY AFTERNOON AND EVENING. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$
000 WWUS75 KMSO 052132 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 232 PM MST TUE FEB 5 2008 IDZ008-060545- /O.CON.KMSO.WI.Y.0008.000000T0000Z-080206T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 132 PM PST TUE FEB 5 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. SOUTH WINDS SHOULD INCREASE TO 25 TO 35 MPH WITH GUSTS TO 45 MPH THIS EVENING. AN APPROACHING STRONG FRONTAL SYSTEM WILL ALLOW STRONG WINDS TO INCREASE THIS EVENING BEFORE SHIFTING TO THE SOUTHWEST AND DIMINISHING LATER TONIGHT. A WIND ADVISORY MEANS THAT STRONG WINDS ARE EXPECTED. DRIVING MAY BE DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES...SO USE EXTRA CAUTION. $$ IDZ007-060545- /O.NEW.KMSO.HW.A.0003.080207T0800Z-080207T2000Z/ OROFINO/GRANGEVILLE REGION- 132 PM PST TUE FEB 5 2008 ...HIGH WIND WATCH IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING FOR THE CAMAS PRAIRIE AND GRANGEVILLE AREA... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. ANOTHER STRONG PACIFIC STORM IS EXPECTED TO IMPACT THE REGION LATE WEDNESDAY NIGHT AND THURSDAY. THE STORM MAY PRODUCE STRONG SOUTH WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH OVER THE CAMAS PRAIRIE BY EARLY THURSDAY MORNING. ALONG WITH THE WIND...LOCAL BLOWING AND DRIFTING SNOW IS POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
000 WWUS75 KMSO 060533 NPWMSO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1033 PM MST TUE FEB 5 2008 IDZ008-060645- /O.EXP.KMSO.WI.Y.0008.000000T0000Z-080206T0600Z/ LOWER HELLS CANYON/SALMON RIVER REGION- 933 PM PST TUE FEB 5 2008 ...WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM PST THIS EVENING. COLD FRONT IS CURRENTLY MOVING THROUGH THE LOWER HELLS CANYON REGION THIS HOUR. THE STRONG WINDS WILL CONTINUE UNTIL 10 PM PST THEN DECREASE TOWARD MIDNIGHT. THEREFORE WILL LET THE ADVISORY EXPIRE. $$ IDZ007-061145- /O.CON.KMSO.HW.A.0003.080207T0800Z-080207T2000Z/ OROFINO/GRANGEVILLE REGION- 933 PM PST TUE FEB 5 2008 ...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING... A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE WEDNESDAY NIGHT THROUGH THURSDAY MORNING. ANOTHER STRONG PACIFIC STORM IS EXPECTED TO IMPACT THE REGION LATE WEDNESDAY NIGHT AND THURSDAY. THE STORM MAY PRODUCE STRONG SOUTH WINDS OF 30 TO 40 MPH WITH POSSIBLE GUSTS TO 60 MPH OVER THE CAMAS PRAIRIE BY EARLY THURSDAY MORNING. ALONG WITH THE WIND...LOCAL BLOWING AND DRIFTING SNOW IS POSSIBLE. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Feb 4, 6:47 AM PST, 6 hours 29 minutes earlier.
Area forecast discussion, Feb 4, 6:47 AM PST, 6 hours 29 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
747 AM MST MON FEB 4 2008
.UPDATE...FORECAST FOR NORTHERN BITTERROOT...MISSOULA VALLEY
SOUTHEASTWARD TO BUTTE UPDATED FOR MORNING SNOW.
&&
.DISCUSSION...A WEATHER DISTURBANCE AND SURGE OF MOISTURE IS
MOVING ACROSS WEST-CENTRAL MONTANA THIS MORNING. AS THIS MOISTURE
AND ENERGY FROM THIS DISTURBANCE INTERACTS WITH A STATIONARY
SURFACE FRONT OVER WEST-CENTRAL MONTANA...SNOW SHOWERS HAVE BEEN
ENHANCING. ALREADY RECEIVED REPORTS UP TO 2 INCHES IN THE NORTHERN
BITTERROOT VALLEY. BIG QUESTION IS HOW MUCH MORE AND WHETHER AREAS
LIKE DEER LODGE...ANACONDA...AND BUTTE MAY SEE SIMILAR
ACCUMULATION. SINCE THE TRANSLATION OF THE MOISTURE AND ENERGY IS
TOWARDS THE SOUTHEAST AND THE FRONT ALSO SEEMS TO AT LEAST
PARTIALLY EXIST IN THE BUTTE AREA...BELIEVE SOME SNOW ACCUMULATION
LIKELY THESE AREAS AS WELL. FORECASTS HAVE BEEN UPDATED...ALTHOUGH
MAY FURTHER UPDATE DEER LODGE TO BUTTE TO ADD IN A BIT MORE SNOW
ACCUMULATION THIS MORNING. OVERALL...THE SURFACE FRONT RAPIDLY
WEAKENS AND SHIFTS EASTWARD MID DAY AND AFTERNOON. SO...THE
CURRENT ENHANCEMENT OF THE SNOW SHOULD DECREASE.
&&
.AVIATION...WIDESPREAD MOUNTAIN OBSCURATIONS AND AREAS OF LOW
VISIBILITIES WILL CONTINUE THIS MORNING...ESPECIALLY ACROSS
WEST-CENTRAL MONTANA. CONDITIONS SHOULD GRADUALLY IMPROVE MID DAY
AND THIS AFTERNOON AS THE CURRENT WEATHER DISTURBANCE SHIFTS TO
THE SOUTHEAST.
&&
.PREV DISCUSSION... /ISSUED 637 AM MST MON FEB 4 2008/
UPDATE...ISSUED AN UPDATE TO INCREASE CHANCES OF SNOW TO ACCOUNT
FOR CURRENT SNOWFALL OVER NORTHWEST MONTANA AND NORTHERN IDAHO.
DISCUSSION...AN UNSTABLE ATMOSPHERE OVER NORTHWEST MONTANA AND
NORTHERN IDAHO HAS ALLOWED SNOW SHOWERS TO DEVELOP THIS MORNING. A BREAK
IN THE SNOWFALL CAN BE EXPECTED THIS MORNING BEFORE ANOTHER ROUND
OF SNOW IS POSSIBLE WITH A WEAK SYSTEM MOVING IN FROM WASHINGTON.
AVIATION...SNOW SHOWERS THIS MORNING WILL REDUCE VISIBILITIES AND
LOWER CEILINGS NEAR THE MSO AND BTM TERMINALS. MOUNTAIN AND PASS
OBSCURATIONS ARE EXPECTED TO CONTINUE IN PLACES TODAY AND TONIGHT
AS UNSETTLED WEATHER CONTINUES OVER THE NORTHERN ROCKIES.
OBSCURATIONS WILL MORE PREVALENT NEAR THE IDAHO/MONTANA BORDER.
PREV DISCUSSION... /ISSUED 308 AM MST MON FEB 4 2008/
DISCUSSION...AN UNSTABLE AIRMASS WILL ALLOW SNOW SHOWERS TO
CONTINUE OVER NORTHERN IDAHO AND NORTHWEST MONTANA THROUGH THIS
MORNING. A SHORTWAVE CURRENTLY MOVING OVER EASTERN WASHINGTON
WILL MOVE ACROSS THE NORTHERN ROCKIES LATER THIS MORNING AND THIS
AFTERNOON. WITH THE LACK OF GROUND REPORTS OF SNOWFALL FROM THIS
SYSTEM AS IT MOVES OVER EASTERN WASHINGTON IT IS LIKELY THE SNOW
WILL BE CONFINED TO THE HIGHER TERRAIN. THE ATMOSPHERE WILL STAY
UNSTABLE IN THE LOWER LEVELS KEEPING THE POTENTIAL FOR SNOW
SHOWERS IN THE FORECAST THROUGH TONIGHT.
THE NEXT FRONTAL SYSTEM WILL BEGIN TO IMPACT THE REGION TUESDAY
AFTERNOON. THE HEAVIEST PRECIPITATION IS EXPECTED OVER NORTHWEST
MONTANA AND NORTHERN IDAHO. THIS WILL BE A FAIRLY FAST MOVING
SYSTEM...LEAVING COLDER AIR IN ITS WAKE. SYNOPTIC SCALE LIFT IS
EXPECTED TO SET UP OVER NORTHWEST MONTANA AND CENTRAL IDAHO
WEDNESDAY NIGHT INTO THURSDAY. THIS SHOULD BRING STEADY SNOW TO
THIS REGION. IT IS POSSIBLE ACCUMULATIONS WITH THIS STEADY SNOW
WILL BE HIGHER THAN WITH TUESDAYS COLD FRONT...ESPECIALLY FOR
VALLEY LOCATIONS.
SWIFT NORTHWESTERLY FLOW WILL BRING CONTINUED UNSETTLED WEATHER WITH
MAINLY MOUNTAIN SNOW SHOWERS TO THE NORTHERN ROCKIES FRIDAY INTO
THE WEEKEND. TEMPERATURES ARE EXPECTED TO RAISE TO ABOUT 5
DEGREES ABOVE NORMAL BY THE END OF THE WEEK AS HIGH PRESSURE
BUILDS OVER THE WESTERN US.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR KOOTENAI/CABINET REGION-LOWER CLARK FORK REGION.
ID...WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
MORNING FOR NORTHERN CLEARWATER MOUNTAINS.
&&
SHORT TERM...BAUCK
LONG TERM....LOEFFELBEIN
AVIATION...BAUCKThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 4, 1:25 PM PST | Blowing Snow Advisory | MSO | Clearwater, Idaho | 24 hr |
| Feb 4, 1:25 PM PST | Heavy Snow Warning | MSO | Clearwater | 44 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.